| Model Number |
702753 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/24/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported: "the tip of the screwdriver was chipped during the removal surgery after bone healing.The tip of the screwdriver was defeated by the strong force.On 12/16/2021 - additional information received: the tip of the screwdriver was not left in patient¿s body and the procedure could be completed successfully.".
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
Additional Manufacturer Narrative
The reported event could be confirmed, since the tip of the screwdriver is broken off.The device inspection revealed the following: the visual inspection has shown that the tip of the received screwdriver is broken off, the fragment was returned for evaluation.The microscopic investigation has shown there is no indication of a plastic deformation before the breakage occurred.Absence of plastic deformation and presence of an uneven breakage indicates that the breakage was instantaneous due to high torsional and bending loads.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was finally attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during the extraction of a screw.In this relation following statement of the implant extraction set operative technique can be mentioned: [the development of locking plate technology has led to ¿cold welding¿ of screws to the plates.In this case, cutting tools for metal have to be used for the removal of the screws.In order to help protect the soft tissue from excessive heat and metal debris accumulation, irrigation and suction should be used in combination with cutting tools.] [original statement].If more information is provided, the case will be reassessed.
Event or Problem Description
It was reported: "the tip of the screwdriver was chipped during the removal surgery after bone healing.The tip of the screwdriver was defeated by the strong force.12/16/2021 - additional information received: the tip of the screwdriver was not left in patient¿s body and the procedure could be completed successfully.".